MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. BIO DURAMAX; CATHETER, HEMODIALYSIS, IMPLANTED

MERIT MEDICAL SYSTEMS, INC. BIO DURAMAX; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 02-805
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported an end user experienced an issue when using a bioflo duramax 15.5f 32cm dual valve sheath basic kit.It was reported that the bioflo duramax catheter was leaking under the luer neck.Due to the leak in the dialysis catheter, blood leaked from the arterial limb; the treatment was aborted.The catheter was exchanged for another one.
 
Additional Manufacturer Narrative
Additional information: d6b: explant date, reference (b)(4).
 
Additional Manufacturer Narrative
Corrected information: d1, d4, g1.Additional information: d9, e3, g3, h3.Received one (1) 32cm bioflo dialysis catheter for evaluation.As received, the catheter tubing was cut distal to the cuff.Fracture/hole of the extension leg tubing was confirmed at the junction with the arterial hub luer.No issues observed with the venous hub luer extension leg tubing.The customer's reported complaint description is confirmed for leak near the luer hub.There is a fracture/hole of the extension tube adjacent to the arterial hub luer.There are no visible indications that the failure is related to either the manufacturing process or associated tooling.The root cause for this type and location of the failure mode observed is due to over-torquing of the extension leg tubing-to-luer hub junction during cleaning/care and maintenance, i.E.Grasping the extension leg tubing rather than luer hub itself.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the following is provided as a reference from dfu item number 16600701-01: use only luer lock (threaded) connectors with this catheter.Scrub catheter luer lock connectors with an appropriate antiseptic after cap is removed and before accessing.Perform every time catheter is accessed or disconnected.If luer lock connectors are cleansed with a cleansing solution, allow the solution to dry fully before applying catheter end caps.Tape end caps between treatments to safeguard them against accidental removal.Close the extension clamps, remove the syringes, and place an injection cap on each luer lock connector.Avoid air embolism by keeping extension tubing clamped at all times when not in use and by aspirating then irrigating the catheter with saline prior to each use.With each change in tubing connections, purge air from the catheter and all connecting tubing and caps.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIO DURAMAX
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
jose bahena
1600 merit parkway
south jordan, UT 84095
8007726446
MDR Report Key22461872
Report Number1317056-2025-00178
Device Sequence Number8826856
Product Code MSD
UDI-Device Identifier00884450793220
UDI-Public00884450793220
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number02-805
Device Catalogue NumberH965103028051
Device Lot Number5727271
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer07/14/2025
10/15/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date08/04/2025
10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale